dLife Daily Tips

Practice makes near perfect at bedtime

Read More
The Question
Sat Oct 06 12:44:56 EDT 2012

Can Anxiety and stress cause bad sugar control. I Take 10 units lantus in the morning and novalog with meals and sugars range from 140 to 225.

Background Info Hide
when I took 11 units of lantus I had a lot of lows and with 10 its not enough. I am scared of uncontrolled sugars. my son passed 1 year ago and the stress is unreal. I cry all time. Does this anxiety cause sugars to be like this? Also started getting hand tremors. I am 54 yrs old and have been a type 1 diabetic for 15 years. I am 115 lbs at 5.6 inches tall. I have had good A1c's in the past and have been applauded for good control. Not now though. I cant stop the axiety but any sugestions would be helpful. My doctor is trying to help but not much success there. They said maybe splitting the lantus 6 in the am and 5 in the pm. I would assume more insulin is necessary when stress is in the picture. Right. Are the hand tremors from the stress?
Diabetes Profile Hide
n/a
Expert Answers (1)
2012-10-12 10:03:43.0

Hello,

Thanks for asking dLife.

I am so sorry for your loss. It is extremely difficult to cope with losing a child. You are dealing with a lot of emotional issues. Both emotional and physical stress can increase blood glucose (sugar) levels. A medical social worker can identify support available in the community for people with similar loss.

It is important to maintain as much consistency in your daily routine as possible. This means paying attention to self-care. Eating healthful meals on a timely fashion. Maintain regular physical activities. Continue participating in your community projects. During times of crisis, it is so easy to let things slide. Do not neglect yourself! Are you are eating less food (fewer carbs) than usual? Have you decreased your physical as well as your social activities?

To keep the blood glucose within target range, diabetes medication and dosage should match a healthy lifestyle. Continue with your healthful meal and exercise plan. For some patients, Lantus may not last the full 24 hours. Perhaps switching to taking Lantus at bedtime would work better.

To determine the cause of your hand tremors, I recommend that you work with a neurologist (doctor specializing in the nervous system) for a nervous system (neurologic) examination. Monitor your blood glucose levels and keep them as close to normal as you can. This is crucial for maintaining good diabetes control and reducing your risk of diabetes complications.

Read about diabetic neuropathy!

Take care.

Answered By: Liz Quintana
Accreditations: EdD, RD, LD, CDE
Sources Show

Community Answers (0)
 

*** All information contained on dLife.com is intended for informational and educational purposes only. Our Expert Q&A is not intended to be a replacement or substitute for consultation with a qualified medical professional or for professional medical advice related to diabetes or another medical condition. Please contact your physician or medical professional with any questions and concerns about your medical condition.

dLife Weekly Poll

What about diabetes frustrates you the most?